MAUDE Adverse Event Report: BAUSCH + LOMB AMVISC PLUS VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC

BAUSCH + LOMB AMVISC PLUS VISCOSURGICAL DEVICE; AID, SURGICAL, VISCOELASTIC
Model Number 60081L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypopyon (1913); Loss of Vision (2139); Toxic Anterior Segment Syndrome (TASS) (4469); Swelling/ Edema (4577); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 06/18/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Sealed product from the same lot was returned.Investigation of this event is in progress.A follow-up report will be submitted upon completion of investigation.
 
Event or Problem Description
It was reported that during the one-day post-operative visit after implantation of an intraocular lens (iol) into the left eye, the surgeon noted the patient presented with 1+ edema, 4+ fibrin, and trace sliver of hypopyon.This reaction was diagnosed as toxic anterior segment syndrome (tass).In the surgeon's opinion, the most likely cause of event is possibly from the visco and lido/phen.Patient outcome is good.The following medications were prescribed for use at home postoperatively: neomycin & polymyxin & dexamethasone dose: 1 small ribbon frequency: once pred-moxi-brom 1%,.5%, 0.075% dose: 1gtt frequency: tid 2 weeks, bid 1 week, qd 1 week durezol dose: 1gtt frequency: qhourly duration: till directed otherwise.Moxifloxacin dose: 1gtt frequency: qhourly duration: till directed otherwise.
 
Additional Manufacturer Narrative
The actual device was not returned for evaluation; however, (b)(4) unused units from the same lot were returned and evaluated.Evaluation of the returned product confirmed that all packaging seals were intact for each component (cannula, retention clip, and syringe).No seals were broken or incomplete and there was no visible integrity or appearance issues with any component or syringe.A review of the device history record (dhr) did not identify any anomalies or nonconformities that could be related to this event.The lot history, trend analysis, risk analysis and directions for use review were considered acceptable, with the product performing within anticipated rates.Based on the available information, the root cause could not be conclusively determined.

Brand Name
AMVISC PLUS VISCOSURGICAL DEVICE
Common Device Name
AID, SURGICAL, VISCOELASTIC
Manufacturer (Section D)
BAUSCH + LOMB
1400 north goodman street
rochester NY 14609
Manufacturer (Section G)
LIFECORE BIOMEDICAL
3515 lyman blvd.
chaska MN 55318
Manufacturer Contact
shayan habibi
21 n park pl blvd
clearwater, FL 33759
7277246600
MDR Report Key19940447
Report Number0001313525-2024-00134
Device Sequence Number7332440
Product Code LZP
UDI-Device Identifier00757770495672
UDI-Public(01)00757770495672(17)260930(10)030458
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P810025
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 06/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model Number60081L
Device Lot Number030458
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2024
Supplement Date Received by Manufacturer08/29/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date09/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/23/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENVISTA IOL, B+L INJECTOR SYSTEM.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexMale